MAUDE Adverse Event Report: JOHNSON & JOHNSON SURGICAL VISION, INC. TECNIS SYMFONY TORIC; MULTIFOCAL IOLS

JOHNSON & JOHNSON SURGICAL VISION, INC. TECNIS SYMFONY TORIC; MULTIFOCAL IOLS
Model Number ZXT300
Medical Device Problem Code Unintended Movement (3026)
Health Effect - Clinical Code No Code Available (3191)
Date of Event 02/21/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
If explanted, give date: not applicable, as the lens remains implanted.(b)(4).All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Event or Problem Description
It was reported that a zxt300 14.5 diopter intraocular lens (iol) was implanted in the patient's right eye (od) on (b)(6) 2017.Post-operatively, the patient had residual astigmatism and the lens rotated out of it's initial axis point.Therefore, a lens repositioning procedure was performed on (b)(6) 2018 to place the lens back at it's original axis point.Also, the doctor used an ocular response analyzer (ora), which told him no more rotation was recommended.Reportedly, the patient still had a residual cylinder of 2.75 after the lens repositioning procedure and the final refraction was 0.50 x -2.50 x 65 degrees.There was no incision enlargement, no vitrectomy, and no sutures used.There are no plans of anymore surgical intervention at this moment in time.Reportedly, there was no patient injury and the patient is doing fine post-operatively.No additional information was provided.
 
Additional Manufacturer Narrative
Device evaluation: the product was not returned to the manufacturing site as it remains implanted.Therefore, product testing could not be performed and the customer¿s reported complaint could not be verified.Manufacturing records review: the manufacturing records for the product was reviewed.The product was manufactured and released according to specification.A search on complaints revealed that no similar complaints have been received for this production order number.Labeling review: the directions for use (dfu) was reviewed.The dfu adequately provides instructions and precautions along with warnings for the proper use and handling of the device.As a result of the investigation there is no indication of a product quality deficiency and the reported issue could not be verified.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.

Brand Name
TECNIS SYMFONY TORIC
Common Device Name
MULTIFOCAL IOLS
Manufacturer (Section D)
JOHNSON & JOHNSON SURGICAL VISION, INC.
santa ana CA 92705
MDR Report Key7364796
Report Number9614546-2018-00279
Device Sequence Number1769244
Product Code POE
UDI-Device Identifier05050474606272
UDI-Public(01)05050474606272(17)211223
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/08/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Expiration Date12/23/2021
Device Model NumberZXT300
Device Catalogue NumberZXT300U145
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 02/22/2018
Supplement Date Received by Manufacturer04/06/2018
Initial Report FDA Received Date03/23/2018
Supplement Report FDA Received Date04/09/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age62 YR